Vol. 56, No. 2, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
On Burnside’s other paqb theorem

George Isaac Glauberman

Vol. 56 (1975), No. 2, 469–476

Suppose G is a finite group whose order is divisible by only two primes. Burnside’s famous theorem asserts that G must be solvable. In a less famous theorem, Burnside gave sufficient conditions for G to have a nontrivial normal p-subgroup for a particular prime p. However, this theorem does not apply in certain cases when G has even order. In this paper, we prove an analogue of this theorem which applies to all cases.

Mathematical Subject Classification 2000
Primary: 20D10
Received: 5 February 1974
Published: 1 February 1975
George Isaac Glauberman